Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

How to withdraw Klonopin intake?

User rating for this question
Answered by

Practicing since : 2007
Answered : 2756 Questions
Hi Doctor my name is XXXX and I am a recovering alcoholic and drug addict. I have a psychiatrist who is more in my need to quit smoking cigarettes than the fact I've been trying to explain that since I was a little girl I literally would shake visably when I would get nervous! I also suffer from major depression since childhood. last year, he decided to take me off klonopin cold XXXXXXX while giving me psychotropics like seroquel to calm me. needless to say I thought I was really in hell! when I got out of the hospital I had some at home and couldn't wait to get at them. I was originally prescribed 2mg of klonopin twice daily for over 10yrs. my psychiatrist then reluctlently prescribed 0.5mg to be taken 4X daily instead I take 4 or 5 at a when feeling panicky. I am also on 200mg of Zoloft and suboxone film 2mg twice daily. I am afraid of the withdrawl from Klonopin than even suboxone. I am in AA and my dr says as long as I take Klonopin I'm really not sober. HELP!!!!!
Posted Tue, 4 Mar 2014 in Mental Health
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer: Klonopin can be withdrawn Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Klonopin is clonazepam and it is one of the benign benzodiazepines. Unlike alprazolam it doesn't give the high. At 4 mg clonazepam can be withdrawn, but it has to be gradual. At 4mg, clonazepam has to be reduced by 0.5mg each time and it needs to be withdrawn gradually over 2-3 months. Many of my patients have recovered from clonazepam dependance. Regarding zoloft, the other better options are paroxetine or venlafaxine etc. Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor